Show simple item record

dc.contributor.authorDestrade, Michel
dc.date.accessioned2014-02-25T13:14:10Z
dc.date.available2014-02-25T13:14:10Z
dc.date.issued2001-10-31
dc.identifier.citationDestrade, M., & Hayes, M. (2002). Circularly polarized plane waves in a deformed Hadamard material. Wave Motion, 35(4), 289-309.en_US
dc.identifier.issn0165-2125
dc.identifier.urihttp://hdl.handle.net/10379/4209
dc.descriptionJournal articleen_US
dc.description.abstractSmall-amplitude inhomogeneous plane waves propagating in any direction in a homogeneously deformed Hadamard material are considered. Conditions for circular polarization are established. The analysis relies on the use of complex vectors (or bivectors) to describe the slowness and the polarization of the waves. Generally, homogeneous circularly polarized plane waves may propagate in only two directions, the directions of the acoustic axes, in a homogeneously deformed Hadamard material. For inhomogeneous circularly polarized plane waves, the number of possibilities is far greater. They include an infinity of 'transverse waves', as well as 'longitudinal waves', and the superposition of transverse waves and longitudinal waves, where 'transverse' and 'longitudinal' are used in the bivector sense. Each and every possibility of circular polarization is examined in turn, and explicit examples of solutions are given in every case.en_US
dc.description.sponsorshipEU (TMR programme) contract FMBICT983468en_US
dc.formatapplication/pdfen_US
dc.language.isoenen_US
dc.publisherElsevieren_US
dc.relation.ispartofWave motionen
dc.subjectInhomogeneous plane wavesen_US
dc.subjectHadamard materialen_US
dc.titleCircularly-polarized plane waves in a deformed Hadamard materialen_US
dc.typeArticleen_US
dc.date.updated2012-12-22T22:58:20Z
dc.identifier.doi10.1016/S0165-2125(01)00110-X
dc.local.publishedsourcehttp://dx.doi.org/10.1016/S0165-2125(01)00110-Xen_US
dc.description.peer-reviewedpeer-reviewed
dc.contributor.funder|~|
dc.internal.rssid1161414
dc.local.contactMichel Destrade, Room C202 Áras De Brún, School Of Mathematics, Nui Galway. Email: michel.destrade@nuigalway.ie
dc.local.copyrightcheckedNo
dc.local.versionPUBLISHED
nui.item.downloads181


Files in this item

Attribution-NonCommercial-NoDerivs 3.0 Ireland
This item is available under the Attribution-NonCommercial-NoDerivs 3.0 Ireland. No item may be reproduced for commercial purposes. Please refer to the publisher's URL where this is made available, or to notes contained in the item itself. Other terms may apply.

The following license files are associated with this item:

Thumbnail

This item appears in the following Collection(s)

Show simple item record